Alert archive / California / Frost Advisories in 2012
Frost Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this frost advisory at Feb 16, 2012, 8:39 AM PST. It took effect at Feb 17, 2012, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2012, 8:39 AM PST (16:39 UTC)
- In effect from
- Feb 17, 2012, 2:00 AM PST
- Expired
- Feb 17, 2012, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS76 KHNX 161639 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 839 AM PST THU FEB 16 2012 CAZ089>092-170045- /O.CAN.KHNX.FR.Y.0001.000000T0000Z-120216T1800Z/ /O.NEW.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 839 AM PST THU FEB 16 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE FROST ADVISORY HAS BEEN CANCELLED FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY SINCE TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING. * TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS WILL BE 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS OF 5 TO 6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING. * LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE VISALIA... MERCED...MADERA...FRESNO...HANFORD... LEMOORE... AVENAL...CORCORAN... LOS BANOS...COALINGA... MENDOTA. * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ CAZ098-099-161745- /O.CAN.KHNX.WI.Y.0007.000000T0000Z-120217T0000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 839 AM PST THU FEB 16 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY DESERTS. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS MORNING. HOWEVER OCCASIONAL GUST TO 40 MPH WILL BE POSSIBLE THROUGH THE MOUNTAIN PASSES OF INDIAN WELLS VALLEY THIS MORNING. $$ WEATHER.GOV/HANFORD
4 follow-up statements
567 WWUS76 KHNX 162331 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 331 PM PST THU FEB 16 2012 CAZ089>092-170745- /O.CON.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 331 PM PST THU FEB 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING. * LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE DELANO...VISALIA...MERCED...MADERA...FRESNO...HANFORD...LEMOORE... AVENAL...CORCORAN...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ MOLINA WEATHER.GOV/HANFORD
125 WWUS76 KHNX 170415 NPWHNX URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE HANFORD CA 815 PM PST THU FEB 16 2012 CAZ089>092-171230- /O.CON.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 815 PM PST THU FEB 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING. * LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE DELANO...VISALIA...MERCED...MADERA...FRESNO...HANFORD...LEMOORE... AVENAL...CORCORAN...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ MOLINA WEATHER.GOV/HANFORD
482 WWUS76 KHNX 171150 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 350 AM PST FRI FEB 17 2012 CAZ089>092-171600- /O.CON.KHNX.FR.Y.0002.000000T0000Z-120217T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 350 AM PST FRI FEB 17 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURE: LOWS THIS MORNING IN THE COLDEST...WIND SHELTERED AREAS WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE. * LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE DELANO...VISALIA...MERCED...MADERA...FRESNO... HANFORD...LEMOORE...AVENAL...CORCORAN...LOS BANOS... COALINGA...MENDOTA. * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ SANGER WEATHER.GOV/HANFORD
088 WWUS76 KHNX 171603 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 803 AM PST FRI FEB 17 2012 CAZ089>092-171715- /O.EXP.KHNX.FR.Y.0002.000000T0000Z-120217T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 803 AM PST FRI FEB 17 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. AT 800 AM PST...TEMPERATURES THROUGHOUT THE SAN JOAQUIN VALLEY WERE ABOVE 32 DEGREES. $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this frost advisory went out at Feb 16, 2:35 AM PST, 6 hours 4 minutes earlier.
Area forecast discussion, Feb 16, 2:35 AM PST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 235 AM PST THU FEB 16 2012 .SYNOPSIS... FROSTY CONDITIONS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY DURING THE NIGHT AND MORNING HOURS THROUGH FRIDAY. GUSTY DESERT WINDS ARE ALSO EXPECTED IN KERN COUNTY THROUGH THIS AFTERNOON. ANOTHER LOW PRESSURE SYSTEM MAY BRING SOME SNOW SHOWERS TO THE SIERRA CREST THIS WEEKEND...OTHERWISE DRY CONDITIONS ARE EXPECTED THROUGH PRESIDENTS DAY. && .DISCUSSION... SATELLITE LOOPS SHOW CLOUDS BANKED ALONG THE VALLEY-FACING SLOPES OF THE KERN COUNTY MOUNTAINS SOUTH OF THE KERN RIVER CANYON. THE CLOUDS THAT HAD BEEN OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY HAVE MOSTLY DISSIPATED...AND WITH A COLD DRY AIRMASS MOVING INTO THE SAN JOAQUIN VALLEY...EXPECT STRONG RADIATIONAL COOLING TOWARD DAYBREAK. LOWS IN THE COLDEST SAN JOAQUIN VALLEY LOCATIONS THIS MORNING WILL BE IN THE 29-32 DEGREE RANGE...ALTHOUGH DURATIONS IN MOST AREAS MAY BE A COUPLE OF HOURS LESS THAN ORIGINALLY FORECAST. THE UPPER-LEVEL LOW IS OVER THE CALIFORNIA/BAJA CALIFORNIA BORDER THIS MORNING. THE MODELS FORECAST THE LOW TO DROP SOUTHEAST... ALLOWING AN UPPER-LEVEL RIDGE TO BUILD INTO CENTRAL CALIFORNIA. THIS WILL BRING STABLE CONDITIONS WITH THE POTENTIAL FOR EITHER FROST OR FOG IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TONIGHT...AND SOME SPOTS MAY SEE BOTH. LOWS FRIDAY MORNING ARE FORECAST TO BE SLIGHTLY COLDER THAN THIS MORNING...BUT WILL HOLD OFF ANY ADVISORY FOR NOW AS FOG DEVELOPMENT MAY MITIGATE THE COOLING. AN UPPER-LEVEL LOW IS FORECAST TO APPROACH VANCOUVER ISLAND FRIDAY NIGHT. THE ASSOCIATED TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST... THEN DIG SOUTH INTO CALIFORNIA DURING THE DAY SATURDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE SOUTHERN SIERRA NEVADA FOR THE WEEKEND. ALTHOUGH THE TROUGH IS FORECAST TO MOVE INTO THE GREAT BASIN SUNDAY MORNING...A TRAILING IMPULSE WILL KEEP A SLIGHT CHANCE OF SNOW SHOWERS OVER THE HIGH COUNTRY INTO SUNDAY EVENING. AN EAST-PACIFIC UPPER-LEVEL RIDGE IS FORECAST TO BUILD ONSHORE INTO CALIFORNIA NEXT WEEK. THE GFS AND ECMWF ARE IN AGREEMENT THROUGH MIDWEEK...THEN THE GFS BRINGS ANOTHER TROUGH INTO THE PACIFIC NORTHWEST NEXT THURSDAY WHILE THE ECMWF HAS RIDGING ALONG THE COAST. THE FORECAST WILL BE DRY NEXT MONDAY THROUGH WEDNESDAY...AND HAVE NOT ADDED ANY PRECIPITATION TO THE DAY 8 GRIDS DUE TO MODEL DIFFERENCES. && .AVIATION... MAINLY VFR CONDITIONS ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z FRIDAY...EXCEPT AREAS OF IFR IN FOG AFTER 08Z IN THE SAN JOAQUIN VALLEY. WINDS GUSTING AT OR ABOVE 35 KNOTS ARE EXPECTED IN THE KERN COUNTY MTNS AND DESERT FROM 12Z THURSDAY UNTIL 06Z FRIDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 10 AM PST THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY /CAZ089>092/. WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE KERN COUNTY DESERTS /CAZ098-099/. && PUBLIC...SANGER AVN/FW...BEAN SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 16, 4:02 AM PST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 402 AM PST THU FEB 16 2012 CAZ089>092-161800- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 402 AM PST THU FEB 16 2012 ...FROSTY CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT UNTIL 10 AM PST THIS MORNING. PLEASE REFER TO THE LATEST /SFONPWHNX/ OR NON-PRECIPITATION STATEMENT FOR MORE DETAILS. FROST IS POSSIBLE AGAIN LATE TONIGHT AND FRIDAY MORNING THROUGHOUT THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. PLEASE STAY TUNED FOR ANY UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS POSSIBLE FRIDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-161800- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 402 AM PST THU FEB 16 2012 ...GUSTY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT AREAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PLEASE REFER TO THE LATEST /SFONPWHNX/ OR NON-PRECIPITATION STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Local storm report, Feb 16, 3:33 AM PST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
333 AM PST THU FEB 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM NON-TSTM WND GST INDIAN WELLS CANYON 35.69N 117.89W
02/16/2012 M46.00 MPH KERN CA MESONET
0226 AM NON-TSTM WND GST LAUREL MOUNTAIN 35.48N 117.70W
02/16/2012 M60.00 MPH KERN CA MESONET
&&
SANGERThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:35 PM PST | Frost Advisory | HNX | 14 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.